Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 6, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Apr 30, 2021, 3:56 AM CDT for Kenedy County, Texas. It took effect at Apr 30, 2021, 7:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 3:56 AM CDT (08:56 UTC)
- In effect from
- Apr 30, 2021, 7:00 AM CDT
- Expired
- Apr 30, 2021, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- -0.8
- Supercell composite
- -5.8
The text
As transmitted.
763 WHUS44 KBRO 300856 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 356 AM CDT Fri Apr 30 2021 TXZ256-257-351-301600- /O.NEW.KBRO.CF.S.0006.210430T1200Z-210430T1600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 356 AM CDT Fri Apr 30 2021 * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From 7 AM to 11 AM CDT this morning. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Isolated minor coastal flooding will occur for a couple of hours before and after high tide, which is at 9:30 AM CDT this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 30, 3:31 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 30, 3:31 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 331 AM CDT Fri Apr 30 2021 .SHORT TERM (Now through Saturday): The most recent surface analysis indicated a stationary front along the immediate coast, and this frontal boundary is likely mainly responsible for the blossoming of convection that has occurred over the past few hours over the eastern inland section and coastal portion of the BRO CWFA. Meanwhile, additional convection is developing over the central and western portions of the region, much closer to the 500 mb low in that area. Overall, numerous showers and thunderstorms will occur during the entire forecast as the aforementioned mid-level low tracks from northwest Mexico to near the Texas Big Bend. As a result of the expected significant rain chances and associated cloud cover, daytime high temperatures will be at below normal levels for today and Saturday, while low temperatures tonight will be near normal. A couple of aspects of the forecast need to be addressed. First, the Storm Prediction Center (SPC) has placed all of Deep South Texas and the Rio Grande Valley in a Marginal Risk of severe weather from sunrise today to at least around sunset Saturday. Although large hail and damaging winds will be the primary severe weather threats, have opted to withhold this from the official forecast since the SPC discussion mentions limited severe weather potential. Will instead beef-up the wind and hail threat in the forthcoming Hazardous Weather Outlook (HWO). Meanwhile, the SPC discussion also mentions heavy rainfall. With abundant moisture expected to be in place during the sustained precipitation event, have included the mention of heavy rain in the official forecast, and will include it in the HWO, too. Second, given the relatively high forecast precipitation chances and likelihood of heavy rainfall, have considered posting a Flash Flood Watch for Deep South Texas and the Rio Grande Valley. However, with model guidance suggesting the bulk of precipitation occurring north of the BRO CWFA, and nearly all of Deep South Texas and the Rio Grande Valley in a Severe to Exceptional Drought per the latest drought monitor map released this past Thursday, will hold off on the Flash Flood Watch for now, as parched soils have great capacity to absorb most, if not all, of what falls from the sky through the next 36 hours. Finally, on a somewhat related note, will issue a Coastal Flood Statement for a few hours this morning, as the combination of seas and tides might create minor coastal flooding at the local beaches. .LONG TERM (Saturday Night through Thursday): The mid level cutoff low that was spinning over northern Mexico during the short term will finally sweep across Central Texas on Saturday night into Sunday. As it progresses eastward, the frontal boundary/surface trough centered over the lower Texas coastline that will be responsible for aiding convection in the short term and in the beginning of the long term, will also move eastward. Before it does, there is a slight chance of showers and thunderstorms Saturday night into Sunday. As drier air moves in early next week, PoPs will drop off and temperatures will ramp back up to above average. A surface low will form over northern Texas on Monday, strengthening the local pressure gradient and allowing the southeasterly winds to become breezy on Monday afternoon. The next front will move into Deep South Texas on Tuesday as another mid level trough moves across the Southern Plains. This frontal boundary combined with deepening moisture and modest instability will bring back a slight chance of showers and thunderstorms Tuesday evening and then carry through Thursday night as the frontal boundary stalls just south of the Rio Grande. && .MARINE: Now through Saturday...Light to moderate winds and moderate seas will prevail along the Lower Texas Coast during the period with broad low pressure entrenched over the BRO CWFA. However, seas may be high enough between 20 and 60 nautical miles offshore to warrant Small Craft Exercise Caution there throughout the forecast period. Saturday Night through Wednesday...Favorable winds and seas are expected through Sunday, except for the chance of showers and thunderstorms Saturday night through Sunday morning that may lead to localized reductions in visibility and strong gusts. On Monday, southerly winds will pick up and SCEC conditions will be likely across the lower Texas Gulf waters due to these winds. Seas will build into Tuesday, making SCA conditions possible into Wednesday. A frontal boundary will move through on Tuesday night, bringing moderate northeasterly winds. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 72 80 70 / 60 60 60 50 BROWNSVILLE 83 72 83 72 / 60 60 60 50 HARLINGEN 82 71 82 69 / 60 70 70 50 MCALLEN 84 71 84 69 / 60 70 70 40 RIO GRANDE CITY 85 70 87 69 / 60 80 60 30 SOUTH PADRE ISLAND 77 72 76 72 / 60 60 60 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...66-Tomaselli Long Term...69-Farris
Hazardous weather outlook, Apr 29, 4:30 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 430 PM CDT Thu Apr 29 2021 TXZ248>257-351-353-302130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 430 PM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms likely Friday into Saturday with heavy rainfall at times. Some of the heavier storms could lead to localized street flooding. A few storms may be strong to severe with large hail and gusty winds possible. An elevated risk of rip currents will be possible at the local beaches Friday and again early next week. Minor coastal flooding will be possible along the lower Texas coast during high tide cycles into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-302130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 430 PM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small craft advisory conditions will prevail across the Gulf of Mexico waters through 6 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional Small Craft Advisories may be needed early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:42 AM CDT | Special Marine Warning | BRO | 48 min | |
| Apr 30, 7:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 30, 2:29 PM CDT | Flash Flood Watch | BRO | Kenedy | 24 hr |
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.